My five year old has Asperger's Syndrome. When he was 2 months old, he received the recommended vaccines, and had a reaction. It happened about four hours after the shots--he went into a sharp crying spell that lasted a couple of hours. I seem to remember reading that some people call that a brain-swelling cry, but I just don't remember.
Long story short--I no longer vaccinate him, and my other children do not get vaccinated. Because of his ASD, my sister, who just had a new baby, had planned on either not vaccinating her infant son, or to delay the vaccines until he's older.
Today her son went to the pediatrician for his 2-month appointment. Her doctor talked her into giving him the HIB vaccine (the one for Influenza Type II). She didn't get any others done, and he has never previously recieved a vaccine (in other words, they didn't do the Hep B one at birth).
My sister just called me crying, saying that her baby (Grayson) is screaming at the top of his lungs. This started right at 4 hours after his shot. She said up until now, he was acting just fine...sleeping mostly, nursing fine. Now he's screaming...and this is a baby that normally barely cries, and never screams.
She and I do not want to jump to any conclusions and over-react based on my oldest son's situation, but I wondered if there is anything she can do at this point to downplay or stop the reaction? Someone suggested activated charcoal to me, but wouldn't that only work for something ingested?
Could this be that brain-swelling thing? ANd if so, what can she do? I know with my son, by the time we got to the doctor, his scream had subsided, and they merely reported on his chart that he had a "vaccine reaction," but there was nothing to do be done by then, except to give him Tylenol. Oh, and should Kimberly give Grayson Tylenol? I seem to recall that being said is not good to give a baby that gets the shots? By the way, she is exclusively breastfeeding...but right now he won't even nurse. She said if she walks the halls with him on her shoulder, he calms down, but if she tries to rock or nurse, or even if she stops walking, he starts crying again. Could this just be irritability, and could we be over-reacting based on my son's ASD?
Any advice is GREATLY appreciated!
Mama to Samuel (6) Gabriel (4) and Jacee (just born on 12/15/09 7lbs5oz 20.75 in)
Tylenol & autism - results of a parent survey
autism/asthma and link to tylenol use
DS, 10/07. Allergies: peanut, egg, wheat. We've added dairy back in. And taken it back out again. It causes sandpaper skin with itchy patches and thrashing during sleep. Due w/ #2 late April, 2012.
I agree to the NO TYLENOL!!!!!!!!!!!!
If the people let government decide what foods they eat and what medicines they take, their bodies will soon be in as sorry a state as are the souls of those who live under tyranny." Thomas Jefferson.
2 months is not too young to supplement with Vit D (get carlson drops) or vit c. The amount you'd transfer via BM would be very small and you'd have to take doses that would leave you in the bathroom all day to get any benefit that way.
I agree to the NO TYLENOL!!!!!!!!!!!!
The scream is called cry-encephalitis. The cause is infection of the brain from the vaccine virus/bacteria.
When the body is injected with virus/bacteria it can travel to the brain and cause encephalitis.
Encephalitis can be a reaction to any vaccine but the DTaP is notorious for it.
Encephalitis without being vaccinated generally follows an illness.
When it happens due to an illness, the doctor will treat it in the correct way.
But when you call and give the exact same symptoms and the doctor knows the child has just been vaccinated, he will tell you it is a normal reaction to the vaccine and will simply say to give the child some tylenol.
You could suggest to her to get some of this screaming on video so if there ever is more concern, she has record.